Topological field theory and rational curves

Published

Journal Article

We analyze the quantum field theory corresponding to a string propagating on a Calabi-Yau threefold. This theory naturally leads to the consideration of Witten's topological non-linear σ-model and the structure of rational curves on the Calabi-Yau manifold. We study in detail the case of the world-sheet of the string being mapped to a multiple cover of an isolated rational curve and we show that a natural compactification of the moduli space of such a multiple cover leads to a formula in agreement with a conjecture by Candelas, de la Ossa, Green and Parkes. © 1993 Springer-Verlag.

Full Text

Duke Authors

Cited Authors

  • Aspinwall, PS; Morrison, DR

Published Date

  • January 1, 1993

Published In

Volume / Issue

  • 151 / 2

Start / End Page

  • 245 - 262

Electronic International Standard Serial Number (EISSN)

  • 1432-0916

International Standard Serial Number (ISSN)

  • 0010-3616

Digital Object Identifier (DOI)

  • 10.1007/BF02096768

Citation Source

  • Scopus